Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2015, 3:13 PM MDT for Baca County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2015, 3:13 PM MDT (21:13 UTC)
- Expired
- May 28, 2015, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 207 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:15 PM MDT | HAIL 0.88 | 7 Se Stonington, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:18 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569
WUUS55 KPUB 282113
SVRPUB
COC009-282200-
/O.NEW.KPUB.SV.W.0085.150528T2113Z-150528T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 400 PM MDT
* AT 313 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STONINGTON...OR 19 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...
MOVING NORTH AT 15 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 10231 3742 10250 3751 10204 3716 10204
TIME...MOT...LOC 2113Z 159DEG 11KT 3725 10224
HAIL...2.00IN
WIND...<50MPH
$$
HODANISH2 follow-up statements
322 WWUS55 KPUB 282127 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT THU MAY 28 2015 COC009-282200- /O.CON.KPUB.SV.W.0085.000000T0000Z-150528T2200Z/ BACA CO- 327 PM MDT THU MAY 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL BACA COUNTY... AT 326 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON... OR 17 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTH AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... WALSH...VILAS AND STONINGTON. OTHER STRONG TO SEVERE STORMS WERE LOCATED 5 MILES SOUTH-SOUTHWEST OF THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3714 10231 3742 10250 3751 10204 3716 10204 TIME...MOT...LOC 2126Z 159DEG 11KT 3729 10226 HAIL...1.00IN WIND...<50MPH $$ HODANISH
994
WWUS55 KPUB 282135
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT THU MAY 28 2015
COC009-282200-
/O.CON.KPUB.SV.W.0085.000000T0000Z-150528T2200Z/
BACA CO-
335 PM MDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL BACA COUNTY...
AT 335 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 18 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND IS NEARLY
STATIONARY.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 10231 3742 10250 3751 10204 3716 10204
TIME...MOT...LOC 2135Z 221DEG 3KT 3724 10222
HAIL...1.50IN
WIND...<50MPH
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:35 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 28, 1:35 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 135 PM MDT THU MAY 28 2015 .UPDATE... ISSUED AT 129 PM MDT THU MAY 28 2015 UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH FOR THE EASTERN PLAINS. DIDN'T INCLUDE MOST OF THE I-25 CORRIDOR AS DEWPOINTS HAVE FALLEN INTO THE 30S MANY AREAS WEST OF THE INTERSTATE. WILL STILL SEE A FEW TSRA COS/PUB...THOUGH SEVERE THREAT LOOKS BETTER FARTHER EAST WHERE CAPES ARE RUNNING 2000-3000 J/KG. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 419 AM MDT THU MAY 28 2015 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING ACROSS THE FAR SOUTHEAST PLAINS... OUTFLOW BOUNDARY FROM MCS ACROSS WESTERN KANSAS HAS PUSHED WESTWARD INTO SOUTHEAST CO WITH DEW POINTS REBOUNDING BACK INTO THE 50S. WILL PROBABLY SEE SOME AREAS OF STRATUS AND PERHAPS SOME PATCHY GROUND FOG ACROSS THE EASTERN COUNTIES...AND AM WATCHING PORTIONS OF EASTERN EL PASO COUNTY THIS MORNING WHERE LATEST FOG PRODUCT INDICATES SOME LOW CLOUDS TRYING TO DEVELOP BEHIND THE BOUNDARY WHERE SE UPSLOPE WINDS ARE IMPINGING ON THE LOWER SLOPES OF THE PALMER DIVIDE. KLIC HAS SEEN LIFR CONDITIONS THIS MORNING UNDER THIS SAME AREA OF STRATUS...BUT THERE IS ALSO A FAIR AMOUNT OF WESTERLY WINDS AND DRIER AIR ALOFT CLOSER TO THE MTS...SO IF STRATUS DOES MAKE A PUSH WESTWARD INTO KCOS...DON'T THINK IT WILL BE WIDESPREAD OR LAST VERY LONG. FOR TODAY...UPPER TROF ACROSS ID/NRN UT WILL MOVE INTO NW CO BY 00Z FRI WITH A WEAKER IMPULSE ACROSS WRN CO EJECTING ACROSS SOUTHERN CO DURING THE EARLY AFTN AHEAD OF THE TROF. THERE HAS BEEN SOME LIGHTNING STRIKES EARLIER TONIGHT ACROSS WRN CO OUT AHEAD OF THIS FEATURE...AND SUSPECT THIS WILL BRING AN EARLIER START TO CONVECTION OVER THE MOUNTAINS TODAY WITH THUNDERSTORMS DEVELOPING BY LATE MORNING...THEN SPREADING EASTWARD INTO THE PLAINS DURING THE AFTERNOON. HIGH RES MODELS SUGGEST THAT SFC WINDS ACROSS THE PLAINS WILL INCREASE FROM THE SOUTH TO SOUTHWEST BY THIS AFTERNOON WHICH WILL HELP MIX OUT THE LOW LEVEL MOISTURE AS A DRY LINE TAKES SHAPE ACROSS THE FAR SOUTHEAST PLAINS. IF DEW POINTS CAN STAY IN THE 50S AS 00Z NAM SUGGESTED...THERE COULD BE QUITE A BIT OF CAPE ACROSS THE FAR SOUTHEAST PLAINS...WITH VALUES OF 2000+J/KG ACROSS PORTIONS OF BACA...PROWERS AND KIOWA COUNTIES DURING THE EARLY TO MID AFTN. CONCEPTUALLY IF SFC WINDS CAN STAY MORE SOUTHEASTERLY TO THE EAST OF THE DRY LINE...THEN DEEP LAYER SHEARS COULD BE RUNNING AROUND 30-40 KTS...INCREASING THE THREAT FOR SUPERCELL THUNDERSTORMS. GFS IS THE DRIEST MODEL PUSHING 40 DEW POINTS INTO WRN KS BY 00Z FRI. VARIOUS HIGH RES MODELS RUN THE GAMUT IN BETWEEN THE MOISTER NAM12 AND THE DRIER GFS RUN...AND 06Z NAM APPEARS TO BE TRENDING TOWARDS THE DRIER GFS WITH DEW POINTS FALLING INTO THE 40S BY 21Z. HUNCH IS WITH LEADING SHORTWAVE MOVING THROUGH FAIRLY EARLY IN THE DAY...THAT SFC WINDS ARE MORE LIKELY TO BECOME SOUTH TO SOUTHWESTERLY...WHICH WILL KEEP DEEP LAYER SHEARS AROUND 30 KTS OR LESS. HOWEVER WITH INITIAL DEW POINTS RUNNING SO HIGH...STILL THINK THERE IS SOME THREAT FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS EAST OF KIOWA...PROWERS...BACA...AND BENT COUNTIES...ESPECIALLY IF THEY CAN INITIATE EARLY ENOUGH. SPC HAS THIS AREA OUTLOOKED IN A MARGINAL TO SLIGHT RISK...AND ALTHOUGH THERE IS THE POTENTIAL FOR THE THREAT AREA TO SHIFT EASTWARD A BIT...STILL THINK THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS...PARTICULARLY NEAR THE KS BORDER. IF SFC WINDS CAN STAY MORE SOUTHEASTERLY...THEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT PARAMETERS FOR THIS APPEAR A LITTLE BETTER TO THE EAST OF THE FORECAST AREA TODAY. MEANWHILE...DEW POINTS TO THE WEST OF THE DRY LINE SHOULD DROP INTO THE 30S AND 40S...WITH EVEN A FEW 20 DEGREE READINGS ACROSS THE MTN VALLEYS BY AFTN. THIS SHOULD GENERALLY LIMIT AVAILABLE CAPE AND THUNDERSTORM STRENGTH. HOWEVER...LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE WITH THE ISOLATED STRONGER CELLS...AND IF ONE OF THESE IMPACTS BURN SCARS...THEN FLASH FLOODING WILL BE POSSIBLE. THIS THREAT LOOKS TO BE ON THE RELATIVELY LOW SIDE FOR THIS AFTERNOON THOUGH. FRONT MAKES A PUSH THROUGH SOUTHEAST CO DURING THE EVENING...AND MODELS ARE IN GOOD AGREEMENT DIMINISHING SHOWERS AND THUNDERSTORMS ACROSS THE AREA DURING THE EARLY EVENING HOURS. LOOKS LIKE LOW LEVEL JET TONIGHT WILL HAVE SHIFTED EASTWARD INTO KS/OK...SO THIS WILL KEEP FOCUS AREA FOR ANY MCS ACTIVITY EAST OF THE FORECAST AREA...THOUGH CAN'T RULE OUT A SHOWER OR ISOLATED THUNDERSTORM ACROSS THE SE PLAINS ALONG/BEHIND THE FRONT. CENTRAL MOUNTAINS MAY ALSO CONTINUE TO SEE SOME ISOLATED SHOWERS THROUGH THE NIGHT AS THE MAIN UPPER TROF CONTINUES TO DROP INTO NRN CO. SOME LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ABOVE 12000 FEET. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 419 AM MDT THU MAY 28 2015 FRIDAY...THERE IS A SLIGHT DIFFERENCE OF OPINION BETWEEN THE GFS AND NAM MODELS ON PLACEMENT OF THE SFC HIGH FRIDAY MORNING...WHICH IN TURN HAS A BIG IMPACT ON EXPECTED SURFACE WINDS ACROSS THE PLAINS. THE NAM HAS THE COLD FRONT DRIVING DUE SOUTH THROUGH THE DAY ON FRIDAY...WHILE THE GFS STILL INDICATES MORE OF AN EASTERLY UPSLOPE COMPONENT BY 18Z FRI. THE END RESULT IS THAT THE NAM HOLDS OFF ON PCPN DEVELOPING UNTIL MID-AFTERNOON AND IS A BIT MORE DRY AS COMPARED TO THE GFS. BOTH MODELS DO SHOW A BIT MORE WARMING COMPARED TO EARLIER RUNS...SO LATEST NUMERICAL GUIDANCE SHOWS WARMER MAX TEMPS. THEREFORE...WENT WITH A MIX OF THE TWO MODELS...WITH A LITTLE HELP FROM HI RES MODELS AS WELL. WENT WITH A SLOWER PROGRESSION OF SHOWER AND STORM DEVELOPMENT...WITH ACTIVITY AT THE MAX BETWEEN 21Z AND 06Z. WARMED MAX TEMPS INTO THE MID 70S FOR THE PLAINS...60S AND 70S FOR THE HIGH VALLEYS. THE FLASH FLOOD THREAT REMAINS A CONCERN DUE TO THE HEAVILY SATURATED GROUND. SATURDAY THROUGH MONDAY...ACTIVITY WILL TAPER OFF SAT MORNING FROM NORTH TO SOUTH...AND THE REGION WILL TRANSITION TO MORE OF A DIURNAL MT CONVECTION PATTERN THROUGH MONDAY AS AN UPPER RIDGE BUILDS IN. AFTER A COOLER DAY ON SAT...LOOK FOR WARMING TEMPS EACH DAY AND ISOLATED TO SCATTERED SHOWERS AND STORMS MAINLY TIED TO THE HIGHER TERRAIN. TUESDAY AND WEDNESDAY...THE UPPER RIDGE WILL SLIDE TO THE EAST BY TUE AS ANOTHER UPPER TROUGH SWEEPS ACROSS THE PAC NW. LONG RANGE MODELS INDICATE THIS TROUGH WILL STAY TO THE NORTH OF COLORADO...WITH THE END RESULT BEING SW FLOW ALOFT ACROSS THE 4 CORNERS AND EVEN WARMER TEMPS ON TAP. THE MORE NORTHERN TRACK WILL TRANSLATE TO ISOLATED MT ACTIVITY AT BEST...AND MAX TEMPS CLIMBING INTO THE MID 80S. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1124 AM MDT THU MAY 28 2015 GENERALLY VFR AT THE TAF SITES TODAY AND TONIGHT. TSRA DEVELOPING OVER THE MOUNTAINS 17-18Z WILL SPREAD EASTWARD AND POTENTIALLY AFFECT TAF SITES AFTER 19-20Z. BRIEF MVFR CIGS/VIS WILL BE POSSIBLE WITH THE STRONGER STORMS. OVER THE EASTERN PLAINS...ISOLATED STRONG TO SEVERE TSRA WILL BE POSSIBLE AFTER 20Z ACROSS KIOWA...PROWERS...AND BACA COUNTIES WHERE BRIEF IFR CONDITIONS WILL BE POSSIBLE UNDER THE STRONGER STORMS...WITH THE POTENTIAL FOR LARGE HAIL AND GUSTY ERRATIC WINDS. TSRA WILL THEN DIMINISH DURING THE EARLY EVENING HOURS FOR MOST AREAS. A FRONT WILL PUSH THROUGH THE SOUTHEAST PLAINS TONIGHT...AND MAY BRING SOME PATCHY STRATUS TO THE PALMER DIVIDE AND PORTIONS OF THE PLAINS NEAR THE KS BORDER TOWARDS MORNING. EXPECT ANOTHER ROUND OF FAIRLY WIDESPREAD -SHRA/-TSRA DEVELOPING 17Z-18Z FRI...CONTINUING INTO THE EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...PETERSEN SHORT TERM...KT LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, May 28, 11:34 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1134 AM MDT THU MAY 28 2015 COZ058>089-093>099-291745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1134 AM MDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AT MIDDAY WILL SPREAD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS ACROSS THE AREA TODAY WILL BE LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND GUSTS UP TO 50 MPH. HOWEVER...ONE OR TWO STORMS THAT DEVELOP ACROSS PORTIONS OF KIOWA...PROWERS...AND BACA COUNTIES THIS AFTERNOON COULD BECOME SEVERE...PRODUCING HAIL OVER 1 INCH IN DIAMETER...AND WIND GUSTS TO AROUND 60 MPH. SHOULD A STRONGER STORM IMPACT THE BURN SCARS OR AREAS ALREADY SATURATED FROM RECENT RAINFALL...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE EVENING ACROSS SOUTHERN COLORADO AS THE FOCUS SHIFTS EASTWARD INTO KANSAS. HOWEVER AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT WITH ANY THUNDERSTORMS OVERNIGHT WILL BE LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE FRIDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...AND MAINLY TIED TO THE HIGHER TERRAIN. AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. PLEASE EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO. 10/88
In the hours before
Special weather statement, May 28, 12:54 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1254 PM MDT THU MAY 28 2015 COZ094-097-099-281930- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 1254 PM MDT THU MAY 28 2015 ...SPECIAL WEATHER STATEMENT... AT 1252 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS EXTENDING ACROSS EASTERN LAS ANIMAS COUNTY. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THERE IS ALSO THE POSSIBILITY OF A SHORT LIVED ROPE TORNADO OCCURRING WITH THIS LINE OF STORMS. LOCATIONS IMPACTED INCLUDE... EASTERN LAS ANIMAS COUNTY INTO WESTERN BACA COUNTY. LAT...LON 3702 10362 3773 10306 3784 10276 3702 10319 TIME...MOT...LOC 1852Z 239DEG 15KT 3752 10318 HODANISH
Special weather statement, May 28, 1:57 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT THU MAY 28 2015 COZ084-085-282045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 157 PM MDT THU MAY 28 2015 ...SPECIAL WEATHER STATEMENT... AT 157 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER SOUTHEASTERN COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL WAS REPORTED WITH THIS STORM IN SECURITY. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...FALCON...PETERSON AFB...SCHRIEVER AFB...SECURITY-WIDEFIELD...SECURITY...CIMARRON HILLS AND STRATMOOR. LAT...LON 3869 10470 3888 10484 3901 10463 3879 10438 TIME...MOT...LOC 1957Z 234DEG 14KT 3880 10471 HODANISH
Special weather statement, May 28, 2:08 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT THU MAY 28 2015 COZ094-099-282100- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 208 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 300 PM MDT... AT 208 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF KIM...OR 37 MILES NORTHEAST OF DES MOINES...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3701 10336 3716 10349 3739 10318 3717 10299 TIME...MOT...LOC 2008Z 234DEG 13KT 3713 10335 HODANISH
Local storm report, May 28, 2:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TORNADO 6 S KIM 37.16N 103.35W
05/28/2015 LAS ANIMAS CO STORM CHASER
&&
PPLocal storm report, May 28, 2:52 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FUNNEL CLOUD 8 SE KIM 37.16N 103.25W
05/28/2015 LAS ANIMAS CO STORM CHASER
&&
PPSpecial weather statement, May 28, 3:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT THU MAY 28 2015 COZ079-080-083-086-282145- WET MOUNTAINS ABOVE 10000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 302 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...WESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 345 PM MDT... AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 18 MILES SOUTHWEST OF PUEBLO...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS GUSTING TO 46 MPH OCCURRED WITH THIS STORM AT THE CANON CITY AIRPORT AT 250 PM. LOCATIONS IMPACTED INCLUDE... PUEBLO...PUEBLO WEST...GREENHORN MOUNTAIN...BLENDE...SALT CREEK... PUEBLO RESERVOIR...RYE...SAN ISABEL...COLORADO CITY AND BEULAH. LAT...LON 3788 10505 3834 10500 3836 10451 3791 10454 TIME...MOT...LOC 2101Z 273DEG 15KT 3815 10492
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:54 PM MDT | Special Weather Statement | PUB | 36 min | |
| May 28, 1:03 PM MDT | River Flood Warning | PUB | Pueblo | 7 days |
| May 28, 1:57 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| May 28, 2:08 PM MDT | Special Weather Statement | PUB | 52 min | |
| May 28, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
| May 28, 2:43 PM MDT | Tornado Warning | PUB | Las Animas | 47 min |
| May 28, 3:02 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| May 28, 3:08 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 52 min |
| May 28, 3:37 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 28, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 42 min |
| May 28, 3:56 PM MDT | Tornado Warning | PUB | Baca | 34 min |
| May 28, 4:08 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
| May 28, 4:13 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 28, 4:23 PM MDT | Tornado Warning | PUB | Baca | 9 min |
| May 28, 4:35 PM MDT | Special Weather Statement | PUB | Crowley | 40 min |
| May 28, 4:48 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
| May 28, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 21 min |
| May 28, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 35 min |
| May 28, 5:26 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| May 28, 5:34 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| May 28, 5:53 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.